Alert archive / Nevada / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 67, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 28, 2006, 10:10 PM PDT for Clark County, Nevada. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2006, 10:10 PM PDT (05:10 UTC)
- Expired
- Jul 28, 2006, 11:00 PM PDT
- In force
- 50 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County Clark County, NV
The radar
The Las Vegas radar (KESX), 112 km from the middle of the area, began a volume at 05:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 5.2 hours before the alert went out and 322 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 258 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1453 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KVEF 290513 SVRVEF NVC003-290600- /O.NEW.KVEF.SV.W.0067.060729T0510Z-060729T0600Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 1010 PM PDT FRI JUL 28 2006 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL CLARK COUNTY IN SOUTHERN NEVADA... * UNTIL 1100 PM PDT. * AT 1008 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED OVER NORTH CENTRAL CLARK COUNTY...OR ABOUT 26 MILES WEST OF MOAPA...AND WAS MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HIGHWAY 93 BETWEEN MILE MARKERS 65 AND 80 BY 1030 PM PDT. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3683 11471 3684 11523 3647 11508 3655 11470 $$ SC
1 follow-up statement
000 WWUS55 KVEF 290540 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 1038 PM PDT FRI JUL 28 2006 NVC003-290600- /O.CON.KVEF.SV.W.0067.000000T0000Z-060729T0600Z/ CLARK NV- 1038 PM PDT FRI JUL 28 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM PDT FOR NORTH CENTRAL CLARK COUNTY... AT 1032 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED OVER NORTH CENTRAL CLARK COUNTY...OR ABOUT 23 MILES WEST OF MOAPA...AND WAS MOVING SOUTHEAST AT 10 MPH. DAMAGING WINDS ARE POSSIBLE ALONG HIGHWAY 93 FROM THIS THUNDERSTORM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3683 11471 3684 11523 3647 11508 3655 11470 $$ SC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 2:08 PM PDT, 8 hours 2 minutes earlier.
Area forecast discussion, Jul 28, 2:08 PM PDT, 8 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
208 PM PDT FRI JUL 28 2006
.SYNOPSIS...MOIST UNSTABLE AIR WILL CONTINUE TO DOMINATE MOST OF THE
FORECAST AREA. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE
EXPECTED AND SOME WILL PRODUCE LOCALLY HEAVY RAIN. THERE IS ALSO A
POTENTIAL FOR SOME STORMS TO GENERATE DAMAGING WINDS.
&&
.SHORT TERM...DEWPOINTS ARE IN THE MID TO UPPER 60S FROM CLARK
COUNTY SOUTH WITH PW IN THE 1.5-2.0 RANGE. STEERING FLOW IS
RELATIVELY WEAK OVER SOUTHERN NEVADA AND SOUTHEAST CALIFORNIA...AS
IS THE VERTICAL SHEAR. PRESENCE OF MODERATE AMOUNT OF CONVECTIVE
INHIBITION IS ALSO A NEGATIVE FACTOR OVER THOSE AREAS. DIFFERENT
STORY IN NORTHWEST ARIZONA THOUGH. MID-LEVEL WIND MAX OF 35-40 KTS
PUSHING INTO NORTHERN ARIZONA FROM THE NORTHEAST COUPLED WITH
SOUTHERLY INFLOW OF HIGH CAPE AIR INTO STORMS COMING OFF THE HIGHER
TERRAIN WILL PRODUCE SUFFICIENT SHEAR FOR ROTATING STORMS. AIR MASS
IN MOHAVE COUNTY IS EXTREMELY UNSTABLE FOR THIS REGION...ON THE
ORDER OF 2500-3000 J/KG. ACCORDINGLY...IN COORDINATION WITH SPC...A
SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR MOHAVE COUNTY. A FLASH
FLOOD WATCH IS ALSO IN EFFECT...UNTIL MIDNIGHT...BECAUSE SOME OF THE
STORMS WILL LIKELY PRODUCE SUBSTANTIAL RAIN RATES. WHAT HAPPENS THIS
EVENING COULD ACTUALLY COMPLICATE THE LARGER SCALE ENVIRONMENT FOR
SATURDAY SO WILL NOT COMMENT MUCH ON THE WEEKEND OUTLOOK EXCEPT TO
SAY THAT TOMORROW LOOKS SIMILAR TO TODAY. UPPER LOW NEAR THE AZ/NM
BORDER IS FORECAST TO DRIFT SLOWLY WESTWARD. DEEP MOISTURE AND
SUFFICIENT BUOYANCY TO SUPPORT VERY STRONG STORMS GIVEN A FORCING
MECHANISM. THE INVERTED TROUGH IS EXPECTED TO WEAKEN AS IT
APPROACHES WESTERN ARIZONA BUT COULD BE ENOUGH TO SUPPORT AN
ORGANIZED MCS MOVING ACROSS WRN AZ AND SRN NV LATE SATURDAY INTO
SUNDAY. WILL HAVE TO MONITOR CAREFULLY.
.LONG TERM...MEDIUM RANGE MODELS IN GENERAL AGREEMENT REGARDING THE
PATTERN OVER THE NEXT WEEK. A TROUGH LOCATED OFF THE PAC COAST WILL
TRANSITION THE AREA INTO SWRLY FLOW IN THE MID/UPPER LEVELS EARLY
NEXT WEEK...BUT FLOW QUICKLY BACKS TO THE SOUTH AS RIDGING BUILDS IN
FROM THE EAST AND A LOW CENTER DEVELOPS OFF THE SRN CA COAST BY NEXT
FRIDAY. REGARDLESS...EVEN IF SWRLY FLOW REMAINS LONG ENOUGH TO DRY
US OUT IN THE MID/UPPER LVLS...LOW LEVEL MOISTURE SHOULD ONLY
DECREASE SLIGHTLY OVER THE WEEK. NOT MUCH CHANGE TO THE GENERAL
TREND TO GRADUALLY DECREASE POPS OVER THE PERIOD...BUT NEED TO BE ON
THE LOOKOUT FOR ANY GOOD TRIGGERS TO INITIATE CONVECTIVE ACTIVITY
DURING THE FIRST HALF OF NEXT WEEK...WITH WIND PROFILES MORE
FAVORABLE FOR SUSTAINING/ORGANIZING TSTMS. TEMPS SHOULD REMAIN
SLIGHTLY BELOW NORMAL NEXT WEEK WITH LOW THICKNESS VALUES AND DECENT
LOW-LEVEL MOISTURE.
&&
.AVIATION...THUNDERSTORMS WILL OCCUR DURING THIS AFTERNOON AND
EVENING...WITH THE GREATEST TSTM COVERAGE OVER THE EASTERN
CORRIDORS. THE DAGGETT CORRIDOR WILL HAVE THE LEAST AMOUNT OF
CONVECTIVE ACTIVITY WITH ONLY ISOLATED TO WIDELY SCATTERED
TSTMS...WHILE THE BEATTY..MORMON MESA...AND PEACH SPRINGS CORRIDORS
WILL ALL HAVE SCATTERED TSTM COVERAGE UNTIL THE LATE EVENING HOURS.
TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR
AREA TERMINALS. SEE TAFS FOR KLAS... KVGT... KDRA... KBIH... KDAG...
KEED.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...SEVERE THUNDERSTORM WATCH UNTIL 8 PM MST FOR MOHAVE COUNTY.
FLASH FLOOD WATCH UNTIL MIDNIGHT MST FOR MOHAVE COUNTY.
.CA...NONE.
RUNK/SALMEN/KENNEDY
HTTP://WEATHER.GOV/LASVEGASIn the hours before
Local storm report, Jul 28, 8:15 PM PDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
815 PM PDT FRI JUL 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL KINGMAN 35.21N 114.03W
07/28/2006 E0.88 INCH MOHAVE AZ TRAINED SPOTTER
SPOTTER REPORTED LARGE HAIL...VERY STRONG WINDS...AND
HEAVY RAIN NEAR THE ANDY DEVINE EXIT.
&&
RUNKLocal storm report, Jul 28, 8:28 PM PDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
828 PM PDT FRI JUL 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL 20 N DOLAN SPRINGS 35.89N 114.27W
07/28/2006 E0.75 INCH MOHAVE AZ TRAINED SPOTTER
SPOTTER REPORTED 3/4 HAIL ON THE ROAD BETWEEN DOLAN
SPRINGS AND PEARCE FERRY.
&&
RUNKLocal storm report, Jul 28, 9:39 PM PDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
939 PM PDT FRI JUL 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0937 PM TSTM WND GST NEEDLES 34.81N 114.61W
07/28/2006 M71.00 MPH SAN BERNARDINO CA TRAINED SPOTTER
&&
RUNKLocal storm report, Jul 28, 9:47 PM PDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
947 PM PDT FRI JUL 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL LAUGHLIN 35.16N 114.58W
07/28/2006 E0.75 INCH CLARK NV PUBLIC
&&
RUNKThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 7:17 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 43 min |
| Jul 28, 7:37 PM PDT | Severe Thunderstorm Warning | VEF | Lincoln | 38 min |
| Jul 28, 7:59 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 46 min |
| Jul 28, 8:12 PM PDT | Severe Thunderstorm Warning | VEF | Lincoln | 48 min |
| Jul 28, 8:32 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 58 min |
| Jul 28, 9:23 PM PDT | Severe Thunderstorm Warning | VEF | Lincoln | 52 min |
| Jul 28, 9:26 PM PDT | Flash Flood Warning | VEF | Clark | 64 min |
| Jul 28, 9:31 PM PDT | Flash Flood Warning | VEF | Clark, Lincoln | 3 hr |
| Jul 28, 9:38 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 52 min |
| Jul 28, 10:06 PM PDT | Flash Flood Warning | VEF | Clark | 54 min |
| Jul 28, 10:31 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 44 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.